Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 167, NWS Austin/San Antonio, TX

July 7, 2005Gillespie County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 5:25 PM CDT for Gillespie County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 5:25 PM CDT (22:25 UTC)
Expired
Jul 7, 2005, 5:57 PM CDT
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 072226
SVREWX
TXC171-072330-
/O.NEW.KEWX.SV.W.0167.050707T2225Z-050707T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  GILLESPIE

* UNTIL 630 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF WILLOW CITY...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3050 9875 3050 9902 3028 9893 3040 9864

$$
1 follow-up statement
000 
WWUS54 KEWX 072257
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT THU JUL 7 2005

TXC171-072306-
/O.CAN.KEWX.SV.W.0167.000000T0000Z-050707T2330Z/
GILLESPIE TX-
556 PM CDT THU JUL 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY IS
CANCELLED...

THE THUNDERSTORMS ACROSS GILLESPIE COUNTY HAVE WEAKENED BELOW SEVERE 
LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. 
SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL CAN STILL BE 
EXPECTED FOR THE NEXT HOUR OR SO.

LAT...LON 3050 9875 3050 9902 3028 9893 3040 9864

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:06 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 7, 3:06 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT THU JUL 7 2005

.DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS
AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD
DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY
FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND
SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE
SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD
AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS.
AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION
WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING
IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY.
RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  96  75  98 /  30  10  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  97  71  97 /  30  10  10  10
DEL RIO INTL AIRPORT           78 101  78 102 /  20  10   0   0
SAN ANTONIO INTL AIRPORT       75  98  76  96 /  30  10  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...TX...NONE.

&&

02/11
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT THU JUL 7 2005

TXZ171>173-183>194-202>209-217>225-228-081100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH
CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED
THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD
INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT.

HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES
WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP
THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE.
NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE
AGAIN ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:34 PM CDTSevere Thunderstorm WarningEWXBurnet56 min
Jul 7, 5:54 PM CDTSevere Thunderstorm WarningEWXLlano67 min
Jul 7, 6:39 PM CDTSevere Thunderstorm WarningEWXWilliamson66 min
Jul 7, 6:49 PM CDTFlash Flood WarningEWXBurnet, Llano116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.